# SDR 2004FA0000772

- Difficulty date: July 14, 2004
- Submitted: September 28, 2004
- Operation: General aviation
- Aircraft: N1594X
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7680004
- Engine: Lyc IO540K1A5
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MZ6222
- Part serial: B112443
- Condition: Burned
- Location: Engine
- Part time: 270 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER WAS INSTALLED BY FACTORY DURING ENGINE OVERHAUL.  STARTER HAS STEADILY WEAKENED SINCE INSTALLATION OF THE ENGINE ON THE AIRCRAFT.  OPENED STARTER AND FOUND BRUSHES AND COMMUTATOR SEVERELY BURNED.  IT IS THE SUBMITTERS OPINION THAT THIS PERMANENT MAGNET STARTER IS UNDER DESIGNED TO TURN AN ENGINE WITH 12 VOLTS.
